The Diabetes Forum Support Community For Diabetics Online

The Diabetes Forum Support Community For Diabetics Online (https://www.diabetesforum.com/forum.php)
-   Diabetes Treatment (https://www.diabetesforum.com/diabetes-treatment/)
-   -   what next (https://www.diabetesforum.com/diabetes-treatment/99165-what-next.html)

jammer 04-01-2019 02:28

what next
 
I tried metformin but had diarrhea so I stopped that.
My doctor switched me to Januvia which was fine but I read potentially bad things about pancreatic cancer so I asked me doctor to let me try extended release metformin (Glumetza once/day).
I was taking 500mg for ~2 years.

Recently I've had gurgling sounds in my gastro area (even after I eat).
I've had a couple of bouts with diarrhea so I'm wondering what causes it.

I just remembered that the Glumetza used to be brand name but it is generic now.
I'm not sure if I have the dates to figure out when it became generic.
Could this cause it?

What is the next safest drug?

itissteve 04-01-2019 02:53

jammer, has your fluid (water) intake changed recently?

Metformin generally is pretty safe and (at least in Extended form) well tolerated by most diabetics, but there always are exceptions, and you certainly could be one of them. But it would be useful to rule out dietary changes, interactions with other meds you may be taking, or just passing illnesses.

jammer 04-01-2019 04:21

Quote:

Originally Posted by itissteve (Post 1318091)
jammer, has your fluid (water) intake changed recently?

Metformin generally is pretty safe and (at least in Extended form) well tolerated by most diabetics, but there always are exceptions, and you certainly could be one of them. But it would be useful to rule out dietary changes, interactions with other meds you may be taking, or just passing illnesses.

I don't think my fluid intake or diet has changed but it might have.
Would an interaction with a med that was ok before develop?
I take the same meds.

itissteve 04-01-2019 05:02

jammer, I wasn't sure when you mentioned the Glumetza going generic whether you'd changed meds at that point or just brand-name for generic. My apologies for the confusion.

Our bodies do change as we get older, so it's possible that something that worked a little while ago is working differently (or not as well) now. Fluid intake and dietary changes are easy enough (and free) to check, so you can at least rule those out as the cause of your gastric distress. It might be harder to figure out if there was some difference with another brand of met HCl (Glumetza) so the more variables you can take away, the easier it will be to figure out what makes this better.

jammer 04-01-2019 05:06

https://www.goodrx.com/blog/extended...et-difference/
>Fortamet and Glumetza are both extended-release metformin options, but because the way they release metformin over time is different, they aren’t equivalent to each other.

Should I ask for Fortamet?

jammer 04-01-2019 05:10

Quote:

Originally Posted by itissteve (Post 1318097)
jammer, I wasn't sure when you mentioned the Glumetza going generic whether you'd changed meds at that point or just brand-name for generic.

My mistake, I didn't clue in brand name to generic is a change in medication.
The only med change was from Glumetza to generic extended release metformin.

VeeJay 04-01-2019 13:49

500mg/day isn't very much. Easy enough to take a week off the med and see if the gastric issues ease up. Keep track of your BG and lower carbohydrate consumption if there's a significant rise.

div2live 04-01-2019 16:02

I have been on 2,000mg (Max dosage) of slow acting metformin for over twelve years! I do recall it took me 4-6 weeks to get to where my gastric problems went away. Also I found, if you are eating lots of high carb foods, while on metformin, your gut will pay the price...so be sure to avoid high carb intake (still true for me today)! I like metformin as it is a proven drug with minimal serious side affects over the long run!


I too was put on Januvia, but mine was prescribed to be taken with my metformin. Over the next year I started getting severe upper respiratory infections. These infections always got bad enough to require antibiotics to clear them up. This went on for some time until, I started researching Januvia. It was in the 'side affect' list, but not as a major side affect? I got off of it anyway, as it seemed to be doing nothing to help my blood sugar levels and it was making me sick. After I was off of it, my chest infections stopped, 100%!


I consider Januvia a 'bad drug' so be careful. Actually, I am hard pressed to take any 'new' drug. I take a nightly injection of slow acting insulin and metformin and that is all! I manage my diabetes by eating low carb high fat! And it is working perfectly, every since I started it on 3/15/15....


Good Luck

jammer 04-01-2019 19:22

Quote:

Originally Posted by VeeJay (Post 1318105)
500mg/day isn't very much. Easy enough to take a week off the med and see if the gastric issues ease up. Keep track of your BG and lower carbohydrate consumption if there's a significant rise.

Is there an upper limit of BG for going without drug treatment?
Like if it's never above 8 (or whatever) then it is ok?

VeeJay 04-01-2019 20:49

BG over 7.8 is when damage is being done to nerves and organs. Best to keep it under that most of the time.

Check out this article.
https://www.bloodsugar101.com/health...-sugar-targets

I keep my BG to 120-130mg/dl (6.7-7.2mmol/L) - or lower just to be on the safe side. Done solely through eating very low carb.


All times are GMT +1. The time now is 12:53.

Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.